Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Recent progress in algebraic combinatorics
HTML articles powered by AMS MathViewer

by Richard P. Stanley PDF
Bull. Amer. Math. Soc. 40 (2003), 55-68 Request permission

Abstract:

We survey three recent breakthroughs in algebraic combinatorics. The first is the proof by Knutson and Tao, and later Derksen and Weyman, of the saturation conjecture for Littlewood-Richardson coefficients. The second is the proof of the $n!$ and $(n+1)^{n-1}$ conjectures by Haiman. The final breakthrough is the determination by Baik, Deift, and Johansson of the limiting behavior of the length of the longest increasing subsequence of a random permutation.
References
Similar Articles
Additional Information
  • Richard P. Stanley
  • Affiliation: Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Massachusetts 02139
  • MR Author ID: 166285
  • Email: rstan@math.mit.edu
  • Received by editor(s): October 23, 2000
  • Received by editor(s) in revised form: January 4, 2002
  • Published electronically: October 11, 2002
  • Additional Notes: Partially supported by NSF grant #DMS-9988459
  • © Copyright 2002 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 40 (2003), 55-68
  • MSC (2000): Primary 05E99; Secondary 05E05, 14C05, 15A18, 60C05
  • DOI: https://doi.org/10.1090/S0273-0979-02-00966-7
  • MathSciNet review: 1943133